MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported following an intraocular lens (iol) implant procedure, the patient cant read.The lens was explanted and replaced with another company lens in a secondary procedure.Additional information has been received and stated that there was no patient harm after replacement.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and the documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.The viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided on the questionnaire that the non toric company, 24.0 diopter (1.5 extended depth of focus) lens was replaced with a non company, toric (2.25cylinder), 24.0 diopter lens.This information that the company model, non toric lens was exchanged for a toric lens model with 2.25 cylinder power would suggest that patient needed correction for astigmatism.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19524778
Report Number1119421-2024-01142
Device Sequence Number8251455
Product Code POE
UDI-Device Identifier00380652405850
UDI-Public(01)00380652405850(17)260425(11)220427(10)15386862(21)15386862009
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.240
Device Lot Number15386862
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/27/2024
Date Device Manufactured04/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; UNSPECIFIED OVD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale